Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 5, 2011, 4:08 AM EDT for 4 counties in North Carolina. It was in force for 37 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 4:08 AM EDT (08:08 UTC)
- Expired
- Apr 5, 2011, 4:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:08 AM EDT | TSTM WND DMG | 2 Ese Raleigh, NC | TREE DOWN NEAR BARKSDALE RD AND RALEIGH BLVD |
| Apr 5, 4:12 AM EDT | TSTM WND DMG | 2 N Garner, NC | 10 TO 12 TREES WERE REPORTED DOWN JUST OFF OF WEST GARNER RD... NEAR MECHANICAL BLVD. A FEW OF THE TREES WERE REPORTED TO BE 18 INCHES IN DIAMETER. |
| Apr 5, 4:13 AM EDT | TSTM WND DMG | 1 S Pilot, NC | POWER LINE DOWN NEAR OLD MILBURNIE AND CANDLEHURST LN |
| Apr 5, 4:15 AM EDT | TSTM WND DMG | 2 Ne Louisburg, NC | TREE DOWN ON T. K. ALLEN ROAD NEAR ROUTE 561. TIME ESTIMATED BY RADAR. |
| Apr 5, 4:25 AM EDT | TSTM WND DMG | 2 Wnw Garner, NC | TREE BLOWN DOWN CRASHED THROUGH MOBILE HOME ON GREEN PINE DRIVE. TIME ESTIMATED BY RADAR. |
| Apr 5, 4:34 AM EDT | TSTM WND DMG | 3 S Pilot, NC | TREE DOWN AT NC 97 E AND NC HWY 39 |
| Apr 5, 4:35 AM EDT | TSTM WND DMG | 6 Sse Garner, NC | 10 TREE TOPS SNAPPED OFF NEAR BENSON ROAD AND CLEVELAND SCHOOL ROAD. TIME ESTIMATED BY RADAR. |
| Apr 5, 4:40 AM EDT | TSTM WND DMG | Kenly, NC | NUMEROUS TREES DOWN AROUND KENLY. ONE BUILDING DAMAGED FROM FALLING TREES. |
| Apr 5, 4:48 AM EDT | TSTM WND DMG | 4 Wnw Nashville, NC | TREE DOWN IN ROAD AT 3549 PLEASANT GROVE CHURCH RD. |
| Apr 5, 4:49 AM EDT | TSTM WND DMG | 6 N Micro, NC | A FEW TREES DOWN ON 10000 BLOCK OF OLD BEULAH RD |
| Apr 5, 4:50 AM EDT | TSTM WND DMG | 5 S Spring Hope, NC | TREE DOWN NEAR NC 581 AND NC 97. |
| Apr 5, 4:52 AM EDT | TSTM WND DMG | 2 Nne Micro, NC | TREES DOWN ON 5800 BLOCK OF OLD BEULAH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:48 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS52 KRAH 050808
SVRRAH
NCC069-101-127-183-050845-
/O.NEW.KRAH.SV.W.0024.110405T0808Z-110405T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
408 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 AM EDT
* AT 406 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF
INGLESIDE TO 7 MILES NORTHEAST OF INGLESIDE TO 6 MILES EAST OF
ROLESVILLE TO GARNER...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF WARRENTON TO 10 MILES SOUTHWEST OF WARRENTON TO 11
MILES SOUTH OF LOUISBURG TO 7 MILES SOUTHEAST OF RALEIGH...MOVING
EAST AT 65 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WENDELL...PILOT...
SPRING HOPE...MIDDLESEX...
SELMA...MICRO...
KENLY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3624 7814 3621 7810 3620 7801 3617 7798
3577 7807 3573 7818 3571 7816 3560 7813
3558 7807 3551 7810 3553 7869 3574 7868
3597 7843 3624 7834 3626 7830
TIME...MOT...LOC 0807Z 275DEG 58KT 3653 7825 3627 7822
3595 7834 3572 7857
$$
ELLIS1 follow-up statement
943
WWUS52 KRAH 050839
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 AM EDT TUE APR 5 2011
NCC069-050850-
/O.CAN.KRAH.SV.W.0024.000000T0000Z-110405T0845Z/
FRANKLIN NC-
439 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3620 7801 3617 7798 3578 7807 3573 7818
3571 7816 3567 7816 3560 7813 3558 7807
3553 7810 3551 7821 3553 7869 3559 7869
3582 7825
TIME...MOT...LOC 0840Z 275DEG 58KT 3648 7759 3622 7756
3590 7769 3567 7792
$$
NCC101-127-183-050845-
/O.CON.KRAH.SV.W.0024.000000T0000Z-110405T0845Z/
JOHNSTON NC-WAKE NC-NASH NC-
439 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR WESTERN NASH...SOUTHEASTERN WAKE AND NORTHERN JOHNSTON
COUNTIES...
AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 37 MILES NORTHEAST OF CASTALIA TO 27
MILES EAST OF CASTALIA TO 22 MILES EAST OF SPRING HOPE TO 11 MILES
NORTHEAST OF KENLY...OR ALONG A LINE EXTENDING FROM ROANOKE RAPIDS TO
7 MILES SOUTH OF HALIFAX TO ROCKY MOUNT TO 20 MILES SOUTH OF
NASHVILLE...MOVING EAST AT 65 MPH.
.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3620 7801 3617 7798 3578 7807 3573 7818
3571 7816 3567 7816 3560 7813 3558 7807
3553 7810 3551 7821 3553 7869 3559 7869
3582 7825
TIME...MOT...LOC 0840Z 275DEG 58KT 3648 7759 3622 7756
3590 7769 3567 7792
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:14 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 5, 2:14 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
214 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TO WEST ACROSS THE REGION LATE
TONIGHT THROUGH TUESDAY MORNING. BEHIND THE FRONT... HIGH PRESSURE
WILL BUILD INTO THE CAROLINAS FROM THE SOUTHWEST LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.
&&
.NEAR TERM /TONIGHT AND TOMORROW/...
AS OF 1005 PM MONDAY...
STRONG WINDS OVERNIGHT THROUGH TUESDAY AND A RISK OF SEVERE
STORMS OVERNIGHT INTO EARLY TUESDAY...
A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 AM TUESDAY MORNING...
THE LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM THE
GREAT LAKES SOUTHWARD THROUGH EASTERN KENTUCKY AND CENTRAL TENNESSEE
WITH A PRE FRONTAL TROUGH MOVING THROUGH WEST VIRGINA AND ACROSS THE
TENNESSEE/NORTH CAROLINA BORDER. WHAT WAS A VERY STRONG BOWING LINE
OF THUNDERSTORMS ACROSS CENTRAL TENNESSEE HAS WEAKENED A BIT
APPROACHING THE MOUNTAINS BUT IS SHOWING SOME SIGNS OF
REORGANIZATION AS A NEW BOWING SEGMENT IS BEGINNING TO PUSH ACROSS
NORTHERN GEORGIA AND WESTERN NORTH CAROLINA. DEWPOINTS ACROSS THE
WESTERN PIEDMONT ARE BEGINNING TO RISE AS MOIST AIR IS BROUGHT UP
FROM THE SOUTH. ACCORDING TO THE LATEST SPC MESOANALYSIS THERE IS AN
AREA OF INCREASED MOST UNSTABLE CAPE...DCAPE...EFFECTIVE SHEAR...AND
LOW/MID LEVEL LAPSE RATES FROM THE WESTERN PIEDMONT EASTWARD INTO
THE WESTERN SANDHILLS. THEREFORE...WOULD NOT BE SURPRISED TO SEE
REDEVELOPMENT OF THE NORTHERN PART OF THE LINE AS IT MOVES EASTWARD
ACROSS NORTH CAROLINA. STILL LOOKS LIKE THE MAIN THREAT WOULD BE
FROM DAMAGING WINDS WITH A LESSER LIKELIHOOD OF HAIL OR AN EMBEDDED
TORNADO BUT NEITHER CAN BE RULED OUT. TIMING STILL LOOKS GOOD WITH
ONSET IN THE TRIAD AFTER 6Z AND MORE LIKE 9Z IN THE TRIANGLE. WITH
SOME HISTORY OF TRAINING STORMS AND A BROAD AREA OF STRATIFORM RAIN
BEHIND THE LINE...HAVE INCREASED STORM TOTAL QPF NUMBERS TO 0.6
INCHES IN THE NORTH AND CLOSER TO 0.5 IN THE SOUTH WITH HEAVIER
AMOUNTS POSSIBLE IN STRONG STORMS. ALSO WITH THE TRAILING STRATIFORM
HAVE INCREASED POPS AND SKY COVER ON THE BACK END OF THE SYSTEM AS
IT APPEARS SOME LIGHT RAIN MAY REMAIN ACROSS THE AREA A BIT LONGER.
WINDS ARE EXPECTED TO REMAIN STRONG ACROSS THE AREA ESPECIALLY
TUESDAY AFTERNOON AS THE FRONT EXITS...SKIES CLEAR OUT AND INCREASED
HEATING OCCURS.
AS FAR AS TEMPERATURES GO...HAVE INCREASED LOWS OVER NIGHT IN THE
TRIAD TO LOW 50'S BUT STILL EXPECTING NON DIURNAL TEMPERATURE CURVE
ACHIEVING LOWS CLOSER TO 15Z. OTHERWISE FORECAST REMAINS UNCHANGED
WITH LOWS NEAR 50 IN THE NORTHWEST TO 65 SOUTHEAST. FOR TUESDAY
EXPECT HIGHS NEAR 60 NORTHWEST TO NEAR 70 SOUTHEAST.
AFTER THE FRONT MOVES OUT TOMORROW...DRY AIR WILL MOVE IN COUPLED
WITH STRONG WINDS MAKING FIRE DANGER MORE LIKELY ONCE AGAIN TOMORROW
AFTERNOON. WILL EVALUATE THE NEED FOR AN INCREASED FIRE DANGER
STATEMENT FOR TOMORROW AFTERNOON A BIT LATER ON.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 220 PM MONDAY...
RETURN TO A MORE TRANQUIL WEATHER PATTERN THIS PERIOD WITH A
COMMENCEMENT OF A SIGNIFICANT WARMING TREND ON THURSDAY.
SURFACE HIGH OVER THE DEEP SOUTH WILL BUILD AND EXTEND INTO
CENTRAL NORTH CAROLINA TUESDAY. BLUSTERY WINDS TUESDAY AFTERNOON
WILL DROP OFF APPRECIABLY BY LATE TUESDAY EVENING AS AIR MASS
COOLS AND STABILIZES. AIR MASS RELATIVELY DRY WITH DEWPOINT
SPREADS OVERNIGHT VARYING FROM ABOUT 10 DEGREES IN THE WEST TO
ABOUT 5 DEGREES IN THE COASTAL PLAIN. WOULD PREFER TO SEE A
NARROWER RANGE FOR WIDESPREAD FROST FORMATION...ESPECIALLY IN THE
WEST. LOCALES WHERE WINDS DECOUPLE INITIALLY WILL STAND THE BEST
CHANCE OF SEEING A DECENT FROST. HAVE ADDED PATCHY FORECAST TO
GRIDS AND WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.
MINIMUM TEMPERATURES 33 TO 38.
WEDNESDAY THROUGH THURSDAY...SURFACE RIDGE DRIFTS EAST SOUTHEAST BY
WEDNESDAY AFTERNOON. THIS WILL ESTABLISH A LOW LEVEL SOUTHWEST FLOW
OVER THE REGION. THE RELATIVELY DRY AIR MASS AND SOUTHWEST FLOW
WILL AID TO MODIFY AIR MASS QUICKLY. AFTER A CHILLY START TO THE
DAY... AFTERNOON TEMPERATURES SHOULD BE IN THE MID 60S TO AROUND
70... JUST SHY OF NORMAL FOR EARLY APRIL. NOT AS CHILLY WEDNESDAY
NIGHT AS LIGHT SOUTH SOUTHWEST FLOW MAY OCCUR AND PATCHES OF
MID AND HIGH LEVEL CLOUDINESS PROJECTED TO TRAVERSE WEST TO EAST
ACROSS OUR REGION. MINIMUM TEMPERATURES GENERALLY IN THE MID 40S.
ON THURSDAY...AIR MASS CONTINUES TO MODIFY AS THICKNESSES INCREASE
ABOUT 20 METERS FROM WEDNESDAY AFTERNOON. CONTINUED SOUTHWEST FLOW
AND RELATIVELY DRY AIR MASS WILL PUSH AFTERNOON TEMPERATURES INTO
THE MID 70S MOST SPOTS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...
A VERY WARM PERIOD SHAPING UP FOR MOST OF CENTRAL NORTH CAROLINA
THIS PERIOD AS UPPER AIR PATTERN CHARACTERIZED BY A MINOR UPPER
RIDGE OVER THE SOUTHEAST UNITED STATES AND A DEEP CLOSED LOW OVER
THE WESTERN UNITED STATES. THIS TYPE OF PATTERN SUGGEST AN ACTIVE
WEATHER REGIME FROM THE MID MISSISSIPPI VALLEY THROUGH THE LOWER
GREAT LAKES INTO THE NORTHERN MID ATLANTIC SOUTHERN NEW ENGLAND. A
DISTURBANCE IN THIS ACTIVE FLOW TO OUR NORTH MAY DRAG A BACKDOOR
FRONT INTO NORTHEAST NORTH CAROLINA ON SATURDAY INTO EARLY SUNDAY.
SOME QUESTION STILL ON HOW FAR SOUTH THIS FEATURE MIGRATES INTO
CENTRAL NORTH CAROLINA. MID AND UPPER LEVEL RIDGES NOT OVERLY
SHARP BUT DOES MAINTAIN POSITION OVER THE SOUTHEAST UNITED
STATES/FLORIDA PENINSULA THROUGH THE PERIOD. PLAN TO SHOW SOME
COOLING OVER THE FAR NORTHEAST SUNDAY (THOUGH IF 12Z GFS
VERIFIES...COOLING MORE PRONOUNCED SATURDAY OVER THE NORTHERN
COASTAL PLAIN WITH WARMING TREND OCCURRING ON SUNDAY).
DUE TO VICINITY OF THE BOUNDARY...WILL MAINTAIN A SLIGHT
CHANCE TO SMALL CHANCE POP OVER THE NORTHERN THIRD LATE SATURDAY
INTO SATURDAY NIGHT.
MAIN WEATHER STORY WILL BE THE ABNORMALLY WARM TEMPERATURES. LOW
LEVEL THICKNESSES RISE INTO THE 1400 TO 1410 METER RANGE THIS
WEEKEND. THIS SUPPORTS MAXIMUM TEMPERATURES ABOUT 15 DEGREES ABOVE
NORMAL. RECORD MAXIMUM TEMPERATURES DO NOT APPEAR LIKELY AT THIS
TIME AS RECORD MAXIMUM TEMPERATURES ARE IN THE UPPER 80S TO LOWER
90S DURING THIS PERIOD.
MONDAY...FRONTAL SYSTEM ASSOCIATED WITH THE WESTERN UNITED STATES
LOW APPROACHES FROM THE WEST. GFS ABOUT 6 HOURS FASTER THAN 00Z
ECMWF AT THIS TIME. KEPT POPS NO HIGHER THAN 20 PERCENT AT THIS
TIME. CONTINUED VERY WARM MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 145 AM TUESDAY...
STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY ENTERING THE TRIAD
REGION AT THIS HOUR. BREEZY SOUTHWESTERLY WINDS CONTINUE ACROSS THE
AREA...WITH GUSTS EXPECTED TO BE MUCH HIGHER IN THE VICINITY OF
THUNDERSTORMS...POSSIBLY EXCEEDING 60 MPH WITH THE STRONGEST STORMS.
IFR TO LIFR CONDITIONS WILL PERSIST IN THE HEAVY RAINS...EVEN BEHIND
THE LEADING EDGE OF THE STRONGEST STORMS. THE MAIN LINE OF STORMS
WILL MOVE ACROSS THE WEST (KINT/KGSO) OVER THE NEXT HOUR OR SO AND
SHOULD APPROACH THE CENTRAL PORTION OF THE FORECAST AREA (KRDU/KFAY)
BETWEEN 07/08Z AND THEN THE EAST (KRWI) BY 08/09Z. LIGHT TO MODERATE
STRATIFORM RAIN WILL CONTINUE FOR A COUPLE OF HOURS BEHIND THE
INITIAL LINE OF STRONG TO SEVERE STORMS. WINDS WILL SHIFT TO
NORTHWEST BEHIND THE THUNDERSTORMS AND CONTINUE TO BE GUSTY INTO AT
LEAST MID AFTERNOON BEFORE NOTICEABLY DECREASING. SKIES BECOMING
PARTLY CLOUDY SOON AFTER RAIN ENDS TUESDAY MORNING.
VFR CONDITIONS TUESDAY NIGHT INTO SATURDAY WITH THE POSSIBLE
EXCEPTION OF MVFR CEILINGS AND VISIBILITIES LATE THURSDAY NIGHT...
AND THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.
&&
.FIRE WEATHER...
AS OF 1005 PM MONDAY...
COOLER AND DRIER AIR ARRIVES TUESDAY AFTERNOON... WITH WINDS
BLUSTERY ONCE AGAIN... SUSTAINED AT 15 TO 20 KNOTS GUSTING TO 25 TO
30 KNOTS. WITH RH VALUES BOTTOMING OUT AT 30 TO 40 PERCENT... FIRE
DANGER WILL AGAIN BE ELEVATED. WILL EVALUATE THE NEED FOR INCREASED
FIRE DANGER STATEMENT OVERNIGHT TONIGHT. -GIH/RTE
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM EDT TUESDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...KRR
FIRE WEATHER...HARTFIELD/ELLISHazardous weather outlook, Apr 5, 12:51 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1251 AM EDT TUE APR 5 2011 NCZ007>010-021>026-038>041-073>076-083-084-060500- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 1251 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45 MPH THIS EVENING THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE PIEDMONT OVERNIGHT THROUGH TUESDAY MORNING... ACCOMPANIED BY A LINE OF SHOWERS AND STRONG THUNDERSTORMS. DUE TO VERY STRONG WINDS ALOFT... A FEW STORMS MAY BE SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 2 AM AND 9 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE TUESDAY NIGHT AS COLD AIR MOVES IN BEHIND THE FRONT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-042-043-077-078-085-086-088-089-060500- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1251 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. SOUTHWEST WINDS OF 20 TO 25 MPH ARE EXPECTED TO GUST TO 40 TO 45 MPH THIS EVENING THROUGH TONIGHT. A STRONG COLD FRONT WILL CROSS THE COASTAL PLAIN AND SANDHILLS VERY LATE TONIGHT THROUGH MIDDAY TUESDAY... ACCOMPANIED BY A LINE OF SHOWERS AND STRONG THUNDERSTORMS. DUE TO VERY STRONG WINDS ALOFT... A FEW STORMS TUESDAY MORNING MAY BE SEVERE... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS OVER 60 MPH. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 6 AM AND 1 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE TUESDAY NIGHT... MAINLY NORTH OF HIGHWAY 64... AS COLD AIR MOVES IN BEHIND THE FRONT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 3:07 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG LEXINGTON 35.81N 80.26W
04/05/2011 DAVIDSON NC 911 CALL CENTER
TREES AND POWERLINES DOWN ALL OVER THE COUNTY. MULTIPLE
TRANSFORMERS ON FIRE
&&
EVENT NUMBER RAH1100330
KRRLocal storm report, Apr 5, 3:17 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
317 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND DMG RANDLEMAN 35.82N 79.80W
04/05/2011 RANDOLPH NC EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE COUNTY... TREE ON A HOUSE
ON SHAW ROAD IN RANDLEMAN
&&
EVENT NUMBER RAH1100331
KRRLocal storm report, Apr 5, 3:18 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 1 N HIGH POINT 35.99N 80.00W
04/05/2011 GUILFORD NC PUBLIC
LARGE TREE DOWN IN PARKING LOT.
&&
EVENT NUMBER RAH1100332
BLAESLocal storm report, Apr 5, 3:39 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
339 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG GREENSBORO 36.29N 78.05W
04/05/2011 GUILFORD NC PUBLIC
LARGE TREE DOWN ON GLENOAKS DR. IN GREENSBORO
&&
EVENT NUMBER RAH1100333
KRRSpecial weather statement, Apr 5, 3:42 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 AM EDT TUE APR 5 2011
NCZ075>077-084>086-050845-
HARNETT-HOKE-LEE-MOORE-RICHMOND-SCOTLAND-
342 AM EDT TUE APR 5 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...LEE...HARNETT...
MOORE...HOKE AND SCOTLAND COUNTIES THROUGH 445 AM EDT...
AT 343 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SANFORD TO HAMLET...OR
ALONG A LINE EXTENDING FROM SANFORD TO 7 MILES SOUTHEAST OF
ROCKINGHAM...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BROADWAY...
SEMINOLE...PINEVIEW...WAGRAM...TIMBERLAKE...LILLINGTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3481 7981 3553 7914 3549 7865 3534 7854
3531 7855 3524 7861 3526 7883 3522 7891
3519 7909 3503 7909 3495 7903 3486 7914
3480 7967
TIME...MOT...LOC 0743Z 263DEG 32KT 3551 7909 3488 7963
23Local storm report, Apr 5, 3:49 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG GREENSBORO 36.08N 79.83W
04/05/2011 GUILFORD NC EMERGENCY MNGR
20 HOMES DAMAGED... TREES ON HOMES THROUGHOUT
GREENSBORO.
&&
EVENT NUMBER RAH1100334
KCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:32 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| Apr 5, 2:11 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 49 min |
| Apr 5, 2:16 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 44 min |
| Apr 5, 2:40 AM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 18 min |
| Apr 5, 2:50 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 40 min |
| Apr 5, 2:56 AM EDT | Tornado Warning | RAH | Alamance, Guilford | 34 min |
| Apr 5, 2:58 AM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 47 min |
| Apr 5, 3:15 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 45 min |
| Apr 5, 3:25 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 50 min |
| Apr 5, 3:40 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 37 min |
| Apr 5, 3:42 AM EDT | Special Weather Statement | RAH | Harnett, Hoke, Lee, Scotland | 63 min |
| Apr 5, 4:12 AM EDT | Special Weather Statement | RAH | Warren | 63 min |
| Apr 5, 4:25 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 65 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wilson | 54 min |
| Apr 5, 5:36 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 54 min |
| Apr 5, 6:41 AM EDT | Special Weather Statement | RAH | Sampson, Wayne | 64 min |
| Apr 5, 7:06 AM EDT | Frost Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 26 hr |
| Apr 5, 8:18 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Lee and 6 more | 87 min |
| Apr 5, 8:25 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Montgomery and 5 more | 95 min |
| Apr 5, 9:33 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake, Wayne and 1 more | 87 min |
| Apr 5, 9:33 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 87 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.